Hey there guys. I'm hoping to get some insight and advice for something that's been going on for a few years. I'll start with the original background of when everything started and then move on to what's going on in the present.
Back starting in January of 2011 when I was 16, I was prescribed 2 types of anti-depressants, Celexa (Citalopram) 40mg, Abilify 40mg, over the course of about a year. At the time, the combination of those medications were working as intended. About 3 months after I started taking them, I started very quickly piling up a list of "side-effects" from the meds. The first that made itself apparent was a massive decline in vision quality. Over the course of about 2 months I developed severe double/blurred vision, frequent tunnel vision, and almost a loss of the ability to read anything close up. Before that happened, I had 20/12.5 in both eyes, and within 2 months both of my eyes measured 20/30, so it was a huge change in such a short amount of time. After a full vision workup, they could not tell me a definitive reason to the sudden change, meaning my eyes themselves did not change shape (i.e indicating astigmatism/myopia/ect).
I don't remember the particular order of when the other "side effects" started to happen, so I'll just list them out. Keep in mind that all of this was over the course of a little less than a year.
I started to get intermittent headaches, ALWAYS on the back of my head, which progressed into several times per week, and finally into daily and essentially non-stop headaches. At first, they were just the standard dull-feeling minor headaches, but once they became daily, it progressed into pulsing headaches like a migraine. ----- I started to get minor little twitches, mostly in my fingers and toes. Over a few months it progressed into pretty much my whole body having twitches and tremors. Anything from a little twitch in my fingers to a very powerful jolt that shifts my entire body around. The most common one that still happens today is when I'm sitting down in a backed chair, I feel a little twinge in my neck, then lower back (tailbone area), and my upper back and neck muscles tense up and my head "pulls" to the left or right. I wouldn't say it's a daily thing, but I never go more than 3 days without it happening at least once. ----- Almost immediately after starting the medication, I started getting daily vertigo and major loss of balance. It wasn't a constant thing, but I always had to be prepared if it did come on and be able to sit down. I'm not sure if this explanation makes sense, but I could be sitting/standing/walking and it feels like my head was at the same level as my waist, kinda like I was holding my head in my hands 2 feet lower than it should be. ----- Near the end of taking the medications, I started to develop numbness in a few areas over my body, especially around my shoulders and my arms. Even today, I have a spot on my left shoulder blade that once it goes numb, I won't regain full feeling for several hours. Same with my arms. At random times and for no reason, both of my arms just "fall asleep" and go numb for days and days at a time. When they are at the worst, I have to really concentrate on holding something in my hand, and if I lose focus I usually drop it. ----- Last one to mention that's a big detail is my speech pattern changing. This mostly has become noticeable after I stopped taking the medications for about 6 months. The best way I can summarize it is that when I talk, I become "dyslexic" with words. I end up saying words backwards, sentences completely out of order, slurring the beginnings of sentences, and most commonly, I switch the beginning letters or phonetic sounds with other words in the sentence, like saying "let's go to the store" as "get's lo to the store" and usually slurring it at the same time. ----- I did get other "side effects" in addition to the ones I listed above, but they were minor and I don't need to mention them at this point.
Lastly, I'll say what process I already went through in early 2012. I finally ended up going to my doctor (pediatrician at the time) in January of 2012 to address the vision problems and constant headaches. After a complete examination, he checked my eyes and was alarmed to find that I had greatly increased intracranial pressure. I'm not sure how looking into someone's eyes can determine that, but hey, I'm not the doctor. He ordered an MRI with contrast for me as soon as possible, saying that he suspected some sort of pseudo-tumor or other type of cyst in my brain. I got the MRI done and they found no masses/obvious problems, but the radiologist went over something they did find that they said was a bit concerning. I have the report in front of me, and the exact sentence says "Significant demyelination observed of the myelin sheath on the entire length of the optic nerve. Moderate amounts of preexisting scarring observed on optic nerve; infection unlikely. Encephalitis unlikely/unsupported from lack of symptoms." I never really thought much of it at the time, and my regular doctor never addressed that finding with me, so it slipped my mind for a long time.
So, can anyone help me out with theories of what this unknown condition might be? Is what's going on just a nasty remnant of taking those medications, or could it be something more serious? I would go to a doctor and get a run up of tests done, but I currently don't have insurance so that would be almost impossible for me to afford. Thanks so much for your help. Any tips/advice are greatly appreciated. :D